Florida, 2006

Heavy Rain in Florida, September 7, 2006

September 7, 2006 · NWS JAX · 1 event in 1 county or zone

78 inches of rainfall in the Courtyards Subdivision on Mayport Road.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Spotter measured 2.78 inches of rainfall in the Courtyards Subdivision on Mayport Road.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 7, 8:41 AM EST, 4 hours 19 minutes earlier.

Area forecast discussion, Sep 7, 8:41 AM EST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
941 AM EDT THU SEP 7 2006

...HEAVY RAIN EVENT POSSIBLE FOR GA...

.PUBLIC...A FRONTAL BOUNDARY IS DRAPED ACROSS N FL THIS MORNING
FROM A WEAK SURFACE LOW OFFSHORE OF THE FIRST COAST WESTWARD TO A
DEVELOPING SURFACE LOW SOUTH OF LA/AL. CONVECTION IS FIRING OFFSHORE
OF OUR GA ZONES AND ALONG THE APALACHEE BAY COAST. TO OUR N...A
SURFACE RIDGE OVER THE MID ATLANTIC IS WEDGING DOWN INTO E GA
PROVIDING A SHALLOW NLY FLOW UP TO ABOUT 3 KFT. MEAN STEERING FLOW
IS SW AROUND THE SE SIDE OF A DEEPENING UPPER LEVEL TROUGH OVER THE
MS RIVER VALLEY. MORNING RAOBS SHOW AMPLE MOISTURE OVER THE AREA
CONTINUES WITH PWATS AROUND 2 INCHES ACROSS NE FL. JAX SOUNDING ALSO
INDICATES MORE INSTABILITY IN PLACE COMPARED TO 24 HRS AGO WITH
COOLING IN THE MID LEVELS (750-400 MB) AND A GOOD AMOUNT OF WARMING
NEAR THE SURFACE (SFC-850 MB).

FOR THE MORNING UPDATE...LOOKS LIKE A HEAVY RAIN EVENT MAY BE
SHAPING UP FOR OUR NORTHERN ZONES TODAY AS THE GULF LOW ADVANCES
EASTWARD. GOMEX MOISTURE WILL SURGE OVER THE AREA AS THE STALLED
FRONT OVER N FL BEGINS TO LIFT NWD AS A WARM FRONT IN ADVANCE OF THE
LOW THIS AFTN INTO GA. THE FRONT IN CONCERT WITH THE WEDGE TO OUR N
WILL DEVELOP A STRONG AREA OF ISENTROPIC LIFT COUPLED WITH GOOD
UPPER LEVEL DYNAMICS FROM THE WEST IN ADVANCE OF THE DEEPENING
TROUGH. IT SEEMS THAT THE NAM IS INITIALIZING WELL WITH THE MORNING
PRECIP FIELDS AND PRESSURE FIELDS...SO HAVE LEANED TOWARD ITS
SOLUTION FOR TODAY AND THIS EVENING. INCREASED POPS THIS AFTN &
EVENING ACROSS OUR GA ZONES TO 80% AND MENTIONED HEAVY RAIN. EXPECT
HEAVY RAIN OVER PORTIONS OF FL THIS AFTN/EVENING AS WELL...WHICH MAY
AGGRAVATE PREVIOUS HEAVY RAINFALL FROM RECENT DAYS WHERE SOME
LOCALES RECEIVED 3-5.5 INCHES IN ONE DAY.

FORECAST MAX TEMPS IN THE LOWER 80S ACROSS GA TO MID-UPR 80S ACROSS
FL LOOK ON TRACK.

&&

.MARINE...CURRENT GA/FL WATER SPLIT LOOKS GOOD GIVEN THE POSITION OF
THE FRONT ACROSS N FL . A NNE WIND SURGE CONTINUES AROUND 15 KTS
CONTINUE AT BUOY 41008...WHILE FURTHER SOUTH LIGHT S WINDS CONTINUE
AT BUOY 41012. SEAS ARE RUNNING 2-3 FT. MINOR ADJUSTMENTS NEEDED TO
THE COASTAL PACKAGE...MAY JUST TWEAK WIND SPEEDS/DIRECTIONS A BIT
OVER OUR GA WATERS. EXPECT WINDS WILL RELAX THIS AFTERNOON AS THE
FRONT LIFTS NORTHWARD.

&&

.AVIATION...VSBYS HAVE IMPROVED TO AROUND MVFR OVER OUR NORTHERN
ZONES BUT REMAIN IFR CIGS/VLIFR AT GNV. HAVE BEEN AMENDING GNV
FREQUENTLY FOR SLOWLY IMPROVING VSBYS THIS MORNING AND EXPECT LOW
CIGS TO LIFT AS WELL THROUGH THE NEXT HOUR. AFTN/EVENING TSRA WITH
PERIODS OF HVY RA WILL LIKELY REDUCE VSBYS TO LIFR AT TIMES.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  85  69  86  68 /  80  70  50  40
SSI  83  74  85  74 /  80  80  40  40
JAX  86  71  88  72 /  70  70  50  50
SGJ  86  75  86  75 /  60  70  40  40
GNV  87  71  88  70 /  70  60  50  50
OCF  89  71  88  71 /  70  50  50  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

ENYEDI/ZAPPE/KEEGAN
Hazardous weather outlook, Sep 7, 8:50 AM EST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
950 AM EDT THU SEP 7 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-081000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
950 AM EDT THU SEP 7 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST GEORGIA TODAY AND
TONIGHT...

A WEAK FRONT OVER NORTH FLORIDA WILL SLOWLY LIFT NORTH TODAY AS A
WARM FRONT...IN ADVANCE OF AN AREA OF LOW PRESSURE DEVELOPING IN THE
NORTHERN GULF OF MEXICO. THIS LOW IS FORECAST TO MOVE EAST TO
NORTHEAST ACROSS NORTH FLORIDA AND SOUTHEAST GEORGIA LATE THIS
AFTERNOON AND THIS EVENING. PERIODS OF HEAVY RAINFALL ARE EXPECTED
LATE AS THE FRONT LIFTS NORTH AND THE LOW MOVES ACROSS THE AREA...
ESPECIALLY ACROSS SOUTHEAST GEORGIA LATE THIS AFTERNOON INTO THE
EVENING. RAINFALL AMOUNTS AROUND 2 INCHES ARE POSSIBLE...WITH LOCALLY
HIGHER AMOUNTS.

HEAVY RAINFALL IN NUMEROUS SHOWERS AND STORMS IS POSSIBLE OVER
NORTHEAST FLORIDA THIS AFTERNOON AS WELL. RECENT HEAVY RAINFALL
OVER PORTIONS OF THE AREA COUPLED WITH ADDITIONAL RAINFALL TODAY
MAY CAUSE MINOR TEMPORARY FLOODING PROBLEMS.

STRONG STORMS ARE POSSIBLE THIS AFTERNOON ESPECIALLY OVER NORTHEAST
FLORIDA CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES...SMALL
HAIL AND GUSTY WINDS AROUND 40 MPH. STORM MOTION WILL BE TO THE EAST
NORTHEAST AROUND 10 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH
DAY...WITH LESS COVERAGE BY EARLY NEXT WEEK.

OCEAN SWELLS FROM TROPICAL STORM FLORENCE WILL GRADUALLY BUILD THIS
WEEKEND WITH AN INCREASING THREAT OF RIP CURRENTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ENYEDI

In the hours before

Local storm report, Sep 7, 8:24 AM EST, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
924 AM EDT THU SEP 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HEAVY RAIN       5 S JACKSONVILLE INTL A 30.41N 81.71W
09/06/2006  M5.62 INCH       DUVAL              FL   TRAINED SPOTTER

            RECEIVED WEDNESDAY EVENING.

&&

ECZ
Special weather statement, Sep 7, 11:19 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1219 PM EDT THU SEP 7 2006

FLZ040-071715-
MARION-
1219 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 115 PM EDT...

AT 1219 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS CENTERED 6 MILES WEST OF RAINBOW LAKES
ESTATES...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND ROMEO THROUGH 115
PM. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE
OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Sep 7, 11:49 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1249 PM EDT THU SEP 7 2006

GAZ132-133-071745-
COFFEE-JEFF DAVIS-
1249 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...

AT 1248 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES NORTHWEST OF PRIDGEN...OR 12
MILES NORTHEAST OF FITZGERALD...MOVING SOUTHEAST AT 10 MPH. THIS
STRONG THUNDERSTORM MAY ALSO AFFECT AREAS AROUND
SNIPESVILLE...DENTON...BROXTON AND PRIDGEN THROUGH 145 PM EDT. GUSTY
WINDS TO 40 MPH AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE
EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A
COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC DEVICES AND
APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Sep 7, 11:53 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1253 PM EDT THU SEP 7 2006

FLZ024-GAZ165-166-071800-
COASTAL CAMDEN-INLAND CAMDEN-NASSAU-
1253 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND CAMDEN
COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 200 PM EDT...

AT 1253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF KINGS FERRY...OR 8 MILES
WEST OF KINGSLAND...MOVING NORTHEAST AT 5 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND KINGS FERRY...KINGSLAND...
COLESBURG...ST. MARYS AND HARRIETTS BLUFF THROUGH 200 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING. UNPLUG ELECTRONIC DEVICES AND APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS. IF FURTHER INTENSIFICATION OCCURS
A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY
Special weather statement, Sep 7, 12:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
143 PM EDT THU SEP 7 2006

GAZ132-133-071845-
COFFEE-JEFF DAVIS-
143 PM EDT THU SEP 7 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 245 PM EDT...

AT 143 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES SOUTHWEST OF SNIPESVILLE...OR 9
MILES NORTHEAST OF BROXTON...MOVING NORTHEAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SNIPESVILLE...PRIDGEN AND
BROXTON THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

SHASHY

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Duval

When
September 7, 1:00 PM EST to 2:45 PM EST
Where
Duval County, Mayport
Reported by
TRAINED SPOTTER
Coordinates
30.335, -81.648 (the zone’s center; the record gives no point)

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531804.